MAUDE Adverse Event Report: CATH F6 ST+ PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CATH F6 ST+ PIG 110CM 6SH; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 533650S
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Manufacturing, Packaging or Shipping Problem (2975)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/17/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for analysis but has not yet been received.A review of the manufacturing documentation associated with this lot# 17958605 presented no issues during the manufacturing process that can be related to the reported complaint.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
The operator finished their angiogram and was about to perform left ventricular (lv) pressure check by using the 6f 110cm straight (st) pigtail (pig) 6 side holes (sh) supertoque plus angiographic catheter, so, one of the nurses was checking the tip to make sure that it was pig tail, however, hair was noted inside of the packet.There was no reported patient injury.The device will be returned for analysis.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly d8,d9,g3,g4,g7,h1,h2,h3 and h6.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly g4,g6,h1,h2,h3 and h6.The operator finished their angiogram and was about to perform left ventricular (lv) pressure check by using the 6f 110cm straight (st) pigtail (pig) 6 side holes (sh) supertorque plus angiographic catheter, one of the nurses was checking the tip to make sure that it was a pig tail, however, hair was noted inside of the packet.The device was properly stored in the hospital cabinet.The hair was noted inside of the package.The integrity of the sterile pouch was not compromised.The procedure was completed by using another cordis pigtail.There was no reported patient injury.Two pictures were received for analysis.Additionally, the product label, a hair of unknown origin and the flex tip tray were returned for analysis.The actual product was not received for analysis.Per picture analysis, on the first picture attached, a unit inside a pouch is observed.It could not be determined if the pouch was opened.The second picture shows the unit assembled in the tray, which was located outside of the pouch and a foreign matter (seems like hair) can be observed in the tray.No other anomalies of the product can be noticed on the attached pictures.A product history record (phr) review of lot 17958605 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The complaint reported by the customer as ¿packaging/pouch/box ~ foreign material - in sterile package¿ was confirmed.A hair was returned attached to the flex tip tray with a metallic clip.However, it is not possible to determine if this condition is related to the product manufacturing due to is not known whether the package was sterile when the hair was noted based on the picture provided.Per the instructions for use (ifu), which is not intended as a mitigation of risk, "per the instructions for use (ifu), which is not intended as a mitigation of risk, ¿do not expose to organic solvents.Store in a cool, dark, dry place.Do not use if package is open or damaged.Do not use the catheter if the ¿use by¿ date on the package label has expired.Do not resterilize.Exposure to temperatures above 54oc (130of) may damage the catheter.¿ standard clinical practice calls for inspection of the device and packaging prior to use in the patient.If the user notes anything unusual, they are urged to discontinue use of the device and exchange for another.Neither the phr review nor the information available suggests a design or manufacturing related cause could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken.

Brand Name
CATH F6 ST+ PIG 110CM 6SH
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
MDR Report Key11003127
Report Number9616099-2020-04121
Device Sequence Number3814141
Product Code DQO
UDI-Device Identifier10705032013352
UDI-Public10705032013352
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K862244
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 02/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2023
Device Model Number533650S
Device Catalogue Number533650S
Device Lot Number17958605
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2020
Initial Date Received by Manufacturer 11/18/2020
Supplement Date Received by Manufacturer12/21/2020
01/29/2021
Initial Report FDA Received Date12/14/2020
Supplement Report FDA Received Date01/15/2021
02/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CORDIS PIGTAIL